Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 33, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 24, 2013, 2:41 AM EDT. It took effect at Mar 24, 2013, 12:00 PM EDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 2:41 AM EDT (06:41 UTC)
- In effect from
- Mar 24, 2013, 12:00 PM EDT
- Expired
- Mar 26, 2013, 5:00 AM EDT
- In force
- 41 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
195 WHUS73 KAPX 240641 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 241 AM EDT SUN MAR 24 2013 LHZ347>349-LMZ323-342-344>346-250000- /O.NEW.KAPX.SC.Y.0033.130324T1800Z-130326T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 241 AM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
639 WHUS73 KAPX 241506 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1106 AM EDT SUN MAR 24 2013 LHZ347-LMZ323-342-241615- /O.CAN.KAPX.SC.Y.0033.130324T1800Z-130326T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1106 AM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-242315- /O.EXT.KAPX.SC.Y.0033.130324T1600Z-130326T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1106 AM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-242315- /O.EXT.KAPX.SC.Y.0033.130325T0000Z-130326T0000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1106 AM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
400 WHUS73 KAPX 242017 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 417 PM EDT SUN MAR 24 2013 LMZ344>346-250430- /O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 417 PM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-250430- /O.CON.KAPX.SC.Y.0033.130325T0000Z-130326T0000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 417 PM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
950 WHUS73 KAPX 250537 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 137 AM EDT MON MAR 25 2013 LMZ323-251345- /O.EXA.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 137 AM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-LMZ344>346-251345- /O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 137 AM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
225 WHUS73 KAPX 251423 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 AM EDT MON MAR 25 2013 LHZ348-349-LMZ323-344>346-252230- /O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1023 AM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
217 WHUS73 KAPX 251938 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EDT MON MAR 25 2013 LMZ323-252045- /O.CAN.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 338 PM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-260345- /O.EXT.KAPX.SC.Y.0033.000000T0000Z-130326T0900Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 338 PM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-260300- /O.EXT.KAPX.SC.Y.0033.000000T0000Z-130326T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 338 PM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
572 WHUS73 KAPX 260208 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EDT MON MAR 25 2013 LMZ344>346-260900- /O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0900Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1008 PM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-260315- /O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1008 PM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 1:38 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 24, 1:38 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 138 AM EDT SUN MAR 24 2013 .SYNOPSIS... ISSUED AT 408 PM EDT SAT MAR 23 2013 QUIET WEATHER IS ON TAP FOR NORTHERN MICHIGAN THROUGH THE WEEKEND... AS HIGH PRESSURE GRADUALLY BUILDS INTO THE WESTERN LAKES. DESPITE AN EXPECTED INCREASE IN SUNSHINE SUNDAY...TEMPERATURES WILL REMAIN BELOW NORMAL. LOW PRESSURE WILL PASS TO OUR SOUTH LATE SUNDAY INTO MONDAY...BUT WILL DRAW IN COLDER AIR AND A CHANCE FOR LIGHT LAKE SNOW SHOWERS EARLY IN THE WEEK. HIGH PRESSURE WILL THEN MAKE A RETURN APPEARANCE FOR MID AND LATE WEEK...WITH CONTINUED QUIET WEATHER AND SLIGHTLY WARMER CONDITIONS. && .UPDATE... ISSUED AT 138 AM EDT SUN MAR 24 2013 ANOTHER NIGHT FILLED WITH A NEAR-IMPOSSIBLE SKY FORECAST...THOUGH THE GENERAL TREND THE PAST FEW HOURS IS FOR CLOUDS TO ERODE FROM THE NORTH AND EAST. THIS IS OCCURRING AS THE LOW LEVEL FLOW CONTINUES TO VEER NORTHEASTERLY...DRAGGING IN SLIGHTLY DRIER AIR FROM ONTARIO. AT THE SAME TIME...HOWEVER...HAVE SEEN ANOTHER ROUND OF LAKE STRATOCU FLARE UP ON LAKE HURON...SO WILL HAVE TO WATCH THIS CLOSELY THE REST OF THE NIGHT...AS SOME OF IT MAY SPILL BACK INTO NORTHEAST LOWER. STILL SEEING SOME PESKY FLURRIES OUT THERE DOWNWIND OF LAKE MICHIGAN...AND ALONG A PRONOUNCED SURFACE TROUGH DROPPING INTO THE M-32 CORRIDOR AT THE MOMENT. THESE SHOULD FADE OVER THE NEXT FEW HOURS AS DRIER AIR WINS OUT...AND STILL EXPECT CURRENT BATCH OF STRATUS TO GRADUALLY ERODE FOR ALL BUT THE WESTERN FEW COUNTIES BY SUNRISE. TEMPS LIKELY TO GO NOWHERE AS A WEAK GRADIENT REMAINS...JUST ENOUGH TO KEEP THE WIND UP...WITH READINGS ONLY SLOWLY FALLING BACK THROUGH THE 20S. UPDATE ISSUED AT 1016 PM EDT SAT MAR 23 2013 SOME FLURRIES CONTINUE IN CHARLEVOIX CO AND SURROUNDING AREAS. AGAIN...VEERING 1000-850MB MB WINDS WILL SHUT THESE DOWN AS THE NIGHT PROCEEDS. CLEARING IS MAKING VERY SLOW PROGRESS SW-WARD INTO NE LOWER AND EASTERN UPPER...THOUGH A TRAILING BROKEN AREA OF CLOUDS IS NARROWING THE CLEAR SLOT (ESPECIALLY IN EASTERN UPPER). NE LOWER/EASTERN UPPER WILL BE PARTLY CLOUDY (AT BEST) OVERNIGHT. MIN TEMPS LOOK A LITTLE BIT COOL GIVEN THE CLOUD COVER...AND WILL BOOST IN MANY AREAS. UPDATE ISSUED AT 837 PM EDT SAT MAR 23 2013 ADDED SOME FLURRIES INTO PARTS OF NW LOWER MI...AS WEAK ECHOES ARE SEEN BETWEEN LTL TRAV BAY AND BELLAIRE. BY 06Z...1000-850MB WINDS WILL VEER TO THE NE...WHICH SHOULD ELIMINATE LAKE MI AS A PRECIP SOURCE. UPDATE ISSUED AT 735 PM EDT SAT MAR 23 2013 EARLIER HOLE IN THE STRATOCU OVER THE GLR/CVX AREA HAS LARGELY FILLED IN. PARTIAL CLEARING CONTINUES IN FAR EASTERN UPPER MI...AND ALONG THE PRESQUE ISLE AND ALPENA COUNTY COASTLINES. SOME INDICATIONS IN SHORT-TERM GUIDANCE THAT THIS CLEARING LINE WILL MAKE SOME PROGRESS TO THE SW TONIGHT...THOUGH AT THE MOMENT IT IS NOT BUDGING MUCH. WILL BE TWEAKING CLOUD COVER THRU THE EVENING...FOR NOW HAVE GONE SOMEWHAT MORE OPTIMISTIC IN FAR NORTHEAST SECTIONS OF THE FORECAST AREA. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 408 PM EDT SAT MAR 23 2013 ON THE LATEST SURFACE WEATHER MAP...1034 MB HIGH PRESSURE WAS RIDGED FROM SOUTH CENTRAL CANADA INTO THE WESTERN GREAT LAKES WHILE 1000 MB LOW PRESSURE WAS OVER NEW MEXICO. SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED MAINLY CLOUDY CONDITIONS ACROSS A MAJORITY OF THE FORECAST AREA...EXCEPT PARTLY TO MOSTLY CLOUDY SKIES ACROSS FAR NORTHERN LOWER AND EASTERN UPPER. APX AND SURROUNDING RADARS WERE VOID OF RETURNS. THE MAIN SHORT TERM FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CLOUD COVER AND RESULTANT TEMPERATURES THROUGH SUNDAY. TONIGHT INTO SUNDAY...TOUGH CLOUD FORECAST AS USUAL WITH CHILLY AIR CONTINUING TO FLOW ACROSS THE GREAT LAKES (850 MB TEMPS IN THE -10 C RANGE). SO EXPECT MOSTLY CLOUDY SKIES FOR THE MOST PART TO CONTINUE TONIGHT AS MOISTURE REMAINS TRAPPED BELOW A STRENGTHENING SUBSIDENCE INVERSION. AS LOW PRESSURE STARTS TO EMERGE OUT OF THE PLAINS INTO THE WESTERN OHIO VALLEY SUNDAY...A STRONGER AND DRIER NORTHEAST LOW LEVEL FLOW SHOULD LEAD TO CLEARING SKIES. TEMPERATURES TONIGHT WILL BE TRICKY DUE TO QUESTIONS ABOUT CLOUD COVER...BUT LOWS RANGING FROM THE MIDDLE TEENS NORTH TO THE MIDDLE 20S SOUTHWEST EXPECTED. FORECAST HIGHS ON SUNDAY RANGING FROM THE MIDDLE TO UPPER 30S ACROSS ALL OF NORTHERN MICHIGAN. && .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 408 PM EDT SAT MAR 23 2013 RATHER STAGNANT PATTERN SETTING UP ACROSS THE NORTHERN LAKES...AND ONE THAT WILL BE PAINFULLY SLOW TO YIELD GIVEN EXTENT OF DOWNSTREAM AND ARCTIC BLOCKING. RATHER IMPRESSIVE LATE SEASON WINTER STORM STILL LOOKS LIKE A MISS OFF TO OUR SOUTH ACROSS THE NORTHERN OHIO VALLEY...WITH THE STORM ITSELF DRIVEN BY STRONG UPPER JET AND MID LEVEL SUPPORT DIVING THROUGH THE INTERMOUNTAIN WEST...WHILE SAID BLOCKING ENSURES A SOUTHERN TRACK TO THIS BUNDLE OF ENERGY. INCREASINGLY GUSTY NORTH/NORTHEAST WINDS AND MAINTENANCE OF SEASONABLY COLD WEATHER NORTH OF THIS PASSING SYSTEM DOES SUPPORT AT LEAST SOME LIMITED LAKE HURON INDUCED FLURRIES/LIGHT SNOW SHOWERS OVER NORTHERN LOWER HEADING INTO LATER SUNDAY NIGHT AND MONDAY (PERHAPS AUGMENTED TO SOME DEGREE BY INCREASING DIURNAL INFLUENCES MONDAY). LIMITED THERMODYNAMIC PROFILES (H8 TEMPERATURES ONLY AROUND -10C) AND STRUGGLE WITH LOW LEVEL SATURATION SHOULD KEEP ANY ACCUMULATIONS MINIMAL...IF ANY AT ALL. MAY EVEN SEE SOME WEAKISH LAKE MICHIGAN RESPONSE HEADING THROUGH MID WEEK AS FLOW COMES AROUND A TOUCH MORE NORTHWEST...ALTHOUGH ONCE AGAIN WITH LIMITED IMPACT GIVEN VERY MARGINAL THERMODYNAMIC PARAMETERS. CLOUD COVER TRENDS MUCH HARDER TO ASCERTAIN...ALTHOUGH PATTERN RECOGNITION SUPPORTS A PESSIMISTIC APPROACH WITH UNSEASONABLY COOL AIRMASS SUPPORTING INTERIOR PENETRATION OF LAKE CLOUDS AT NIGHT...FOLLOWED BY QUICK DIURNAL STCU DEVELOPMENT IN ANY BREAKS DURING THE DAY. LINGERING H8 THERMAL TROUGH AND SAID CLOUD TRENDS BOTH SUPPORT A CONTINUATION OF BELOW NORMAL TEMPERATURES RIGHT THROUGH MID-WEEK...WITH HIGHS STRUGGLING THROUGH THE 30S...WITH PERHAPS A FEW FORTUNATE LOCALES PUSHING 40 TUESDAY THROUGH THURSDAY. AIRMASS MODIFICATION LOOKS A TOUCH MORE PRONOUNCED HEADING INTO THE BEGINNING OF NEXT WEEKEND AS COLDEST AIR RETREATS (HOPEFULLY) OFF TO THE NORTHEAST. THAT BEING SAID...BY NO MEANS WILL THIS BE A SIGNIFICANT WARM-UP...WITH HIGHS FRIDAY AND SATURDAY ONLY IN THE LOWER AND MIDDLE 40S OVER NORTHERN LOWER MICHIGAN...AND LIKELY STILL STUCK IN THE 30S NORTH OF THE BIG BRIDGE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1156 PM EDT SAT MAR 23 2013 A MIX OF MVFR AND VFR CIGS AT MBL/TVC/PLN TONIGHT. MVFR CIGS RETURNING TO APN/PLN LATE SUNDAY EVENING. OTHERWISE PRIMARILY VFR. COOL HIGH PRESSURE CONTINUES TO TRY TO NOSE INTO MI FROM THE NW. HOWEVER..THE LOW LEVELS OF THE ATMOSPHERE REMAIN RELATIVELY MOIST...AND CLOUD COVER IS SIGNIFICANT (THOUGH SLOWLY BECOMING LESS WIDESPREAD). THIS IS A MIX OF VFR AND MVFR CIGS...WITH MVFR CONDITIONS MOST NOTICEABLE IN NW LOWER MI. EXPECT TVC/MBL TO SEE CIGS RIGHT AROUND 3K FT...WITH PARTIAL CLEARING TOWARD MORNING. PLN MAY SEE AN HOUR OR TWO OF MVFR CIGS AT THE START OF THE TAF. OTHERWISE...VFR DURING THE DAY FOR SUNDAY...WHICH WILL BE RELATIVELY SUNNY (BY RECENT STANDARDS). LOW LEVEL MOISTURE WILL MOVE BACK IN FROM LAKE HURON SUNDAY EVENING...WITH MVFR CIGS LIKELY AT APN/PLN LATE. RELATIVELY LIGHT NORTH TO NW SURFACE WINDS WILL CONTINUE...THOUGH PERHAPS JUST A SMIDGE ON THE BRISK SIDE SUNDAY AFTERNOON. && .MARINE... ISSUED AT 408 PM EDT SAT MAR 23 2013 NO MAJOR MARINE ISSUES EXPECTED THROUGH TONIGHT AS HIGH PRESSURE GRADUALLY BUILDS THROUGH THE WATERS...AS WINDS TURN NORTHERLY WITH TIME. DEVELOPING STRONGER LOW PRESSURE OVER THE TENNESSEE VALLEY ON SUNDAY SHOULD GIVE A BOOST TO THOSE NORTHERLY WINDS AS THE PRESSURE GRADIENT TIGHTS ACROSS THE REGION...WITH SMALL CRAFT ADVISORIES POSSIBLE FOR PARTS OF THE NEARSHORE WATERS. GUSTIER CONDITIONS WILL ALSO CONTINUE INTO MONDAY...BEFORE LIGHT WINDS MOVE IN MONDAY NIGHT THROUGH MID TO LATE WEEK...ALL AS HIGH PRESSURE GRADUALLY BUILDS THROUGH THE WESTERN LAKES. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...LAWRENCE SYNOPSIS...NS SHORT TERM...AS LONG TERM...MB AVIATION...JZ MARINE...AS
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.